Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 671, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Nov 20, 2004, 7:30 PM CST for Jackson County, Oklahoma. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 20, 2004, 7:30 PM CST (01:30 UTC)
- Expired
- Nov 20, 2004, 8:00 PM CST
- In force
- 30 min
- Issued by
- NWS Norman, OK
- Area
- Counties, with a storm outline in the text
County Jackson County, OK
The radar
The Altus AFB radar (KFDR), 61 km from the middle of the area, began a volume at 01:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 1.5 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 484 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 209 m²/s²
- 0-3 km storm-relative helicity
- 287 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOUN 210130 SVROUN OKC065-210200- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORMAN OK 730 PM CST SAT NOV 20 2004 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... JACKSON COUNTY IN SOUTHWEST OKLAHOMA * UNTIL 800 PM CST * AT 730 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 5 MILES SOUTHWEST OF DUKE...MOVING EAST AT 20 MPH. * LOCATIONS IN THE WARNING INCLUDE DUKE AND MARTHA HAIL UP TO THE SIZE OF NICKELS IS LIKELY. LAT...LON 3468 9967 3453 9966 3456 9939 3472 9940 $$ 11
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 20, 2:12 PM CST, 5 hours 18 minutes earlier.
Area forecast discussion, Nov 20, 2:12 PM CST, 5 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 212 PM CST SAT NOV 20 2004 .DISCUSSION... THE PREVAILING SOUTHWEST FLOW THAT WE WILL HAVE THROUGH AT LEAST MONDAY WILL MAKE SHORT WAVES DIFFICULT TO TIME. TIMING OF RAIN WILL ALSO BE COMPLICATED BY MODEST LIFT OVER THE SURFACE BOUNDARY NEARLY STALLED OVER CENTRAL TX. IF THE LLJ THAT THE ETA ADVERTISES FOR SUNDAY NIGHT IS REALIZED, IT SHOULD BE SUFFICIENT CAUSE FOR LIKELY RAIN IN PARTS OF THE SOUTH SUNDAY NIGHT. RAIN SHOULD BE LIKELY OVER A LARGER PART OF OK AND NORTHERN TX THROUGH MONDAY NIGHT AS THE UPPER LOW APPROACHES AND A STRONG UPPER JET PRECEDES IT ACROSS SOUTHERN AZ/NM. PRECIPITATION MAY END AS A PERIOD OF SNOW IN THE NORTHWEST AND NORTH CENTRAL TUESDAY IF THE UPPER LOW TRACKS WEST TO EAST ACROSS OK. THUNDER HAS BEEN ADDED TO TUESDAY GRIDS BASED ON THE EXPECTED INTENSITY AND PATH OF THE UPPER LOW. THE SUBSEQUENT AIRMASS ON WEDNESDAY SHOULD FINALLY BRING A MORE TYPICAL AUTUMN, CENTRAL ROCKIES DRY AIRMASS WITH THESE ABOVE-NORMAL TEMPERATURES WEDNESDAY THROUGH FRIDAY BEING MORE LINE WITH SEASONABLE NORMALS. NEXT WEEKEND COULD SEE ANOTHER FRONTAL PASSAGE AND AIRMASS OF SIMILAR ORIGIN. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 45 50 43 54 / 80 40 40 60 HOBART OK 44 50 42 54 / 80 60 50 50 WICHITA FALLS TX 49 56 46 59 / 80 60 70 60 GAGE OK 36 45 36 49 / 70 60 50 50 PONCA CITY OK 41 48 39 53 / 80 40 30 60 DURANT OK 52 62 49 61 / 50 30 70 70 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 9
In the hours before
Special weather statement, Nov 20, 1:46 PM CST, 5 hours 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 146 PM CST SAT NOV 20 2004 OKZ034-036-202000- GREER OK-JACKSON OK- 146 PM CST SAT NOV 20 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR EXTREME SOUTHERN GREER AND NORTHERN JACKSON COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTHEAST OF DUKE AT 146 PM CST...MOVING EAST-NORTHEAST AT 20 MPH... IN THE GENERAL DIRECTION OF ALTUS. SMALL HAIL AND VERY HEAVY RAIN ARE LIKELY WITH THIS STORM. LARGE HAIL MAY OCCUR IF THE STORM STRENGTHENS. PEOPLE IN SOUTHERN GREER AND NORTHERN JACKSON COUNTIES...INCLUDING THE CITY OF ALTUS...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. CMS
Special weather statement, Nov 20, 4:27 PM CST, 3 hours 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 427 PM CST SAT NOV 20 2004 OKZ021-033-034-202245- BECKHAM OK-GREER OK-HARMON OK- 427 PM CST SAT NOV 20 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR BECKHAM...GREER AND HARMON COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 17 MILES WEST OF VINSON AT 427 PM ...MOVING NORTHEAST AT 25 MPH. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. THE PRIMARY CONCERN WILL BE LARGE HAIL. PEOPLE IN BECKHAM...GREER AND HARMON COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. 11
Local storm report, Nov 20, 5:11 PM CST, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
511 PM CST SAT NOV 20 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0504 PM HAIL 4 N MADGE 34.96N 99.95W
11/20/2004 0.75 INCH HARMON OK PUBLIC
&&
KATSpecial weather statement, Nov 20, 6:02 PM CST, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 602 PM CST SAT NOV 20 2004 OKZ033-TXZ083-210015- HARDEMAN TX-HARMON OK- 602 PM CST SAT NOV 20 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR HARDEMAN AND HARMON COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 15 MILES SOUTHWEST OF HOLLIS AT 602 PM...MOVING EAST AT 20 MPH. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. THE MAIN CONCERN IF THIS STORM BECOMES SEVERE WILL BE LARGE HAIL. PEOPLE IN HARDEMAN AND HARMON COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. 11
Local storm report, Nov 20, 6:07 PM CST, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
607 PM CST SAT NOV 20 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0550 PM HAIL 8 W BRINKMAN 35.02N 99.66W
11/20/2004 1.00 INCH GREER OK PUBLIC
&&
KATSpecial weather statement, Nov 20, 7:05 PM CST, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 705 PM CST SAT NOV 20 2004 OKZ035-210130- KIOWA OK- 705 PM CST SAT NOV 20 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR KIOWA COUNTY. A STRONG THUNDERSTORM WAS LOCATED 3 MILES WEST OF HOBART AT 705 PM CST...MOVING EAST AT 20 MPH. ALTHOUGH SMALL HAIL IS STILL POSSIBLE...SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT THIS TIME. 11
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 20, 6:18 PM CST | Severe Thunderstorm Warning | OUN | Harmon | 42 min |
| Nov 20, 8:15 PM CST | Severe Thunderstorm Warning | OUN | Jackson | 45 min |
| Nov 20, 9:01 PM CST | Severe Thunderstorm Warning | OUN | Jackson, Kiowa, Tillman | 44 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.